MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 1CX*HC05S
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and product-release judgement record of the involved product code/lot# combination was conducted with no findings.(b)(4) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported red tinge on the hemoconcentrator.The effluent was clear when the perfusionist primed with blood.After sitting for an hour, he noticed the red tinge in the hemoconcentrator.The issue was discovered during prime.There was no delay to surgery and the case was completed successfully with no patient harm and no blood loss from product malfunction.The product was not changed out and was used throughout the case.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.The actual sample was obtained after follow up no.1 had confirmation the device was not available; therefore, section d9 has been updated to reflect the device return.The actual sample was received for evaluation.Visual inspection of the actual sample revealed no break or other obvious anomalies in the appearance.The actual sample was built into a circuit with tubes, and then the ultrafiltration performance was determined while bovine blood (hct 25%, 37oc) was circulated at 100ml/min and at 500ml/min.The obtained values were confirmed to be normal and met the factory's specifications.No clogging was observed when blood was flowed in, and no phenomenon in which the filtrate side turns red due to hemolysis during ultrafiltration.Subsequently, the pressure drop was determined when bovine blood (hct 25%, 37oc) was circulated at 500 ml/min.The obtained value was confirmed to be normal and met the factory's specifications.Ifu states: bubbles in the system may cause clotting and blood damage.Stop using the hemoconcentrator if blood leakage, clotting or any other problems is observed.Replace it with a new one.The maximum transmembrane pressure (tmp) is 500 mmhg (67 kpa).Do not exceed 500 mmhg (67 kpa).Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of normal product.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.It was inadvertently initially submitted the device was not available for return date in section d9; although it was initially reported the device was available.However, it has been confirmed the device is not available for evaluation.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Ifu for capiox hemoconcentrator states: bubbles in the system may cause clotting and blood damage.Stop using the hemoconcentrator if blood leakage, clotting or any other problems is observed.Replace it with a new one.The maximum transmembrane pressure (tmp) is 500 mmhg (67 kpa).Do not exceed 500 mmhg (67 kpa).With no device return the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX HEMOCONCENTRATOR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11216101
Report Number9681834-2021-00002
Device Sequence Number17159243
Product Code KDI
UDI-Device Identifier04987350738332
UDI-Public04987350738332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1CX*HC05S
Device Catalogue NumberCX*HC05S
Device Lot Number200413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/09/2021
03/08/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/17/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1